MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ60
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a pod packing coil (podj) and a lantern delivery microcatheter (lantern).It was reported that the patient anatomy was tortuous.During the procedure, the physician advanced a podj into the target vessel using the lantern and needed to reposition the podj.While repositioning the podj, it unintentionally detached inside the lantern; therefore, the lantern containing the detached podj was removed and the podj was flushed out.The procedure was completed using a new podj and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the stretch resistance wire (sr wire) was fractured and offset coil winds were present throughout the length of the embolization coil.The proximal constraint sphere was not present on the proximal end of the embolization coil.Conclusions: evaluation of the returned podj revealed a sr wire fracture.If the device is forcefully retracted against resistance, damage such as a sr wire fracture may occur.If this occurs, the embolization coil will detach from the pusher assembly.The podj pusher assembly and the lantern identified in the complaint were not returned for evaluation; therefore, the root cause of the resistance could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9861820
Report Number3005168196-2020-00419
Device Sequence Number2874813
Product Code HCG
UDI-Device Identifier00814548016733
UDI-Public00814548016733
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ60
Device Lot NumberF93544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer04/14/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Date Report Sent to FDA01/01/2005